zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Local nondeterminism and local times for stable processes. (English) Zbl 0659.60106

Our main theorem gives sufficient conditions for symmetric stable processes and fields to have a jointly continuous local time. The approach is through the L p -representation for such processes. We develop a measure of dependence for vectors in a normed linear space and use that to analyze the probabilistic independence of the increments of a stable process. Local nondeterminism is defined for stable processes and shown to be equivalent to “locally approximately independent increments.” Sufficient conditions for several classes of stable processes to be local nondeterministic are given.

These ideas are extended to multidimensional stable random fields and we prove existence of jointly continuous local times. The results extend most Gaussian results to their stable analogs.

Reviewer: J.P.Nolan

MSC:
60J55Local time, additive functionals
60G17Sample path properties
60G60Random fields
References:
[1]Adler, R.J.: Geometry of random fields. New York: Wiley 1981
[2]Berman, S.M.: Local nondeterminism and local times of Gaussian processes. Indiana Univ. Math. J. 23, 69–94 (1973) · Zbl 0264.60024 · doi:10.1512/iumj.1973.23.23006
[3]Blumenthal, R.M., Getoor, R.K.: Markov processes and potential theory. New York: Academic Press 1968
[4]Cambanis, S., Miller, G.: Linear problems in path order and stable processes. SIAM J. Appl. Math. 41, 43–69 (1983) · Zbl 0466.60044 · doi:10.1137/0141005
[5]Cuzick, J., DuPreez, J.P.: Joint continuity of Gaussian local times. Ann. Probab. 10, 810–817 (1982) · Zbl 0492.60032 · doi:10.1214/aop/1176993789
[6]Davis, P.J.: Interpolation and approximation. New York: Blaisdell 1963
[7]Ehm, W.: Sample function properties of multiparameter stable processes. Zeit. Wahrscheinlichkeitstheor. Verw. Geb. 56, 195–228 (1981) · Zbl 0471.60046 · doi:10.1007/BF00535741
[8]Geman, D., Horowitz, J.: Occupation densities. Ann. Probab. 8, 1–67 (1980) · Zbl 0499.60081 · doi:10.1214/aop/1176994824
[9]Hardin, C.: On the spectral representation of symmetric stable processes. J. Multivariate Anal. 12, 385–401 (1982) · Zbl 0493.60046 · doi:10.1016/0047-259X(82)90073-2
[10]Ito, K., McLean, H.P.: Diffusion processes and their sample paths. New York: Academic Press 1965
[11]Levy, P.: Processes stochastiques et mouvement brownien 2nd ed. Paris: Gauthier-Villars, 1965
[12]Marcus, M.B., Pisier, G.: Characterizations of almost surely continuous p-stable random Fourier series and strongly stationary processes. Acta Math. 152, 245–301 (1984) · Zbl 0547.60047 · doi:10.1007/BF02392199
[13]Nolan, J.P.: Local times for stable processes. Ph.D. Dissertation, Univ. of Virginia, 1982
[14]Nolan, J.P., Sinkala, Z.: Equivalent norms on analytic subspaces of L p . J. Math. Anal. Appl. 126, 238–249 (1987) · Zbl 0626.46017 · doi:10.1016/0022-247X(87)90089-8
[15]Nolan, J.P.: Path properties of index-β stable fields. Ann. Probab. 16, 1596–1607 (1988) · Zbl 0673.60043 · doi:10.1214/aop/1176991586
[16]Pitt, L.D.: Local times for Gaussian vector fields. Indiana Univ. Math. J. 27, 309–330 (1978) · Zbl 0382.60055 · doi:10.1512/iumj.1978.27.27024
[17]Rosinski, J.: On stochastic integral representation of stable processes with sample paths in Banach spaces. J. Multvarate Anal. 20, 277–302 (1986) · Zbl 0606.60041 · doi:10.1016/0047-259X(86)90084-9
[18]Singer, I.: Bases in banach spaces I. New York Berlin Heidelberg: Springer 1970
[19]Trotter, H.F.: A property of Brownian motion paths. Illinois J. Math. 2, 425–432 (1958)